Parkinson's Movement

Sinemet, slow or delayed response to this med anyone?

Hi, I know many people get a very quick positive response to this med but I wondered if anyone's beneficial response has taken a while? (Weeks/months )

I've been taking 25/100 sinemet plus x3 daily for a couple of weeks now with no positive or negative signs, save for perhaps increased joint pain.

Thanks in advance for any responses!

21 Replies
oldestnewest

It was thread few days ago about this subject and some people said they felt good in short time while other no. Find that thread and you'll get answers to your question.

Regarding joint pain I think it may be caused by arthritis and no PD.

I have that pain in my right hand fingers, especially now in winter. Also sometimes I have in my left knee. I do not take any medication, yet.

Reply

I started taking sinemet 4 weeks ago. 25/100 three times a day. I haven't noticed any response yet.

Reply

me too, have been taking it for a year or so and no positive effect.

1 like
Reply

Woo

Reply

i had results the first day. It was great and after 3 years and a larger dose it is still working great. If you don't get any benefit after two or three days i would have my DR. increase my dose until i start having Dyskinesia. (Dyskinesia refers to a category of movement disorders that are characterized by involuntary muscle movements, including movements similar to tics or chorea and diminished voluntary movements).

From what i have read and from my own experience Sinemet should work when you get a large enough dose. It does not build up in your system it has a half life of 2 hours and is not effective after 4. So if what i say is true taking it for a week would not make work.

2 likes
Reply

Who wants to take the chance of getting dykensia!

Reply

Dyskinesia is a transient condition that only persists for as long as there is excess dopamine in your brain, meaning, it is relieved by simply taking smaller doses of levodopa. It is not a permanent condition.

2 likes
Reply

Sinimet, has positive result in less than an hour.

Azilect a total different story. Dr. said it would be 4 weeks to see a difference. Amazingly...3 days before 4 weeks started feeling a difference.

1 like
Reply

I took azalec for 3 years, and could not tell the difference. I stopped taking it 2 months ago, and can not tell the difference.

What result did you get from azalec?

Reply

My neurologist told me that 1/3 of people saw no effect from Azilect, 1/3 had negative side effects and 1/3 had a good result. This time I was fortunate. I had to come off of a dopamine agonist (Requip) which gave me a nightmare....personality change, horrible impulsive behavior. So, for me Azilect was a lifesaver at the time (since about 2006). For me it helped reduce stiffness, fatigue, and allowed me to seriously reduce the Requip down from 13 mg top 4 mg (thereby reducing what I call "brain fog".

Good luck!

2 likes
Reply

For those who can feeling a difference or it’s working great, etc can you help me understand what that means? I don’t know if the Rytary is working for my husband or not. I don’t see a whole lot better or worse. He still has no interest he’s had before etc. I’m trying to understand what he should be feeling if it’s working if that makes sense.

Reply

The Rytary had immediate positive impact on my off periods. I was having an off period for 1 hour before and 1 hour after I took my senemet. I was taking senemet every 3 hours. You can do the math. Rytary started at every 6 hours with a short downtime, around pill time, but only about 25% down, compared to the senemet.

1 like
Reply

It should eliminate or at least reduce his Parkinson's related symptoms. If you are not seeing any changes then it is not doing anything.

Reply

My doctor said it takes several months. I'm still not convinced I have noticed a difference after about 7 months. Maybe it is helping and my tremors would be worse without it?

1 like
Reply

Are you talking about Sinemet?

Reply

i responded immediately with increased movement, less stiffness. Just better functioning all around. I can't imagine going months with no response. Tiger101, I think you would see a difference such as easier movement, better speech (if speech is a problem). It depends on his symptoms.

1 like
Reply

Same for me Seamus. A bit underwhelming considering it’s meant to be the gold standard. I had such a life change with azilect and ropinerole that maybe the difference between night and day had already taken place for me?

Reply

Remember the effectiveness of c/l is impacted by eating protein (animal protein even more so). When taken with protein, levodopa is not absorbed effectively. I eat a couple crackers when taking my dose and avoid protein until an evening meal or snack. If I eat protein early in the day (even milk on my cereal) the effectiveness of my sinemet is diminished.

1 like
Reply

I took it for 2 months. No change . i have hand tremor in one hand ...thats it ...so far. Did not help it at all. I stopped taking it. Not on any meds..still have the tremor.

2 likes
Reply

Wow....what a validation that all of us have Parkinson's but each of us have different symptoms and respond differently to different meds/treatments!

I've been on Rytary for about 6 months and I love it. The only real benefit of Rytary over sinemet is that it's time released....so I can go longer between doses with less/no off time. But, that's big for me...am actually goingj 6 hours between doses. Amazing that I can about set my watch by a "surge feeling" at 5 hrs after taking it.

Am still learning what to eat and when...how protein is affecting me on Rytary. On sinimet it made a huge difference if I ate much protein less than 1 hr before or 1 hr after eating.

Reply

Sinemet is also available in a controlled release version.

Reply

You may also like...